Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 161, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 1, 2012, 3:27 PM EDT for Cumberland County, Sampson County, North Carolina. It was in force for 78 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 3:27 PM EDT (19:27 UTC)
- Expired
- Jul 1, 2012, 4:45 PM EDT
- In force
- 78 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 67 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 3:30 PM EDT | HAIL 1.75 | 1 S Bonnie Doone, NC | GOLF BALL SIZE HAIL |
| Jul 1, 3:33 PM EDT | HAIL 1.25 | 1 S Fayetteville, NC | HALF DOLLAR SIZE HAIL COVERED THE ROAD AT FORT BRAGG RD AND OAKRIDGE AVE |
| Jul 1, 3:35 PM EDT | HAIL 1.75 | Fayetteville, NC | SEVERAL PUBLIC REPORTS OF GOLF BALL SIZE HAIL IN FAYETTEVILLE |
| Jul 1, 3:37 PM EDT | HAIL 1 | Eastover, NC | PUBLIC REPORT OF QUARTER SIZE HAIL IN EASTOVER |
| Jul 1, 3:42 PM EDT | HAIL 2.5 | 2 Se Fayetteville, NC | SPOTTER REPORTED TENNIS BALL SIZE HAIL AT MASON ST AND ARCH ST. TIME ESTIMATED. |
| Jul 1, 3:47 PM EDT | TSTM WND DMG | 6 Se Wade, NC | TREE DOWN |
| Jul 1, 3:47 PM EDT | HAIL 1 | 3 Ese Fayetteville, NC | QUARTER SIZE HAIL |
| Jul 1, 3:50 PM EDT | HAIL 1.75 | 3 W Vander, NC | GOLF BALL SIZE HAIL |
| Jul 1, 3:57 PM EDT | TSTM WND DMG | 4 Ne Hope Mills, NC | *** 1 INJ *** TREE FELL ON A VEHICLE WITH PERSON INSIDE |
| Jul 1, 4:18 PM EDT | HAIL 1 | 6 Wsw Cedar Creek, NC | QUARTER SIZE HAIL |
| Jul 1, 4:32 PM EDT | TSTM WND DMG | 5 Nnw Turkey, NC | NUMEROUS TREES DOWN BETWEEN HOBBTON AND TURKEY. |
| Jul 1, 4:40 PM EDT | TSTM WND DMG | 5 Nne Stedman, NC | TREE BLOCKING ROAD AT HAYFIELD RD AND MAXWELL RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:56 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2962 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
958
WUUS52 KRAH 011927
SVRRAH
NCC051-163-012045-
/O.NEW.KRAH.SV.W.0161.120701T1927Z-120701T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
327 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 445 PM EDT
* AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM EASTOVER TO HOPE
MILLS...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
FAYETTEVILLE TO 11 MILES SOUTHWEST OF FAYETTEVILLE...MOVING
SOUTHEAST AT 25 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58
MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
VANDER...
STEDMAN...CEDAR CREEK...
AUTRYVILLE...
SALEMBURG...
ROSEBORO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3478 7844 3485 7850 3483 7890 3488 7893
3495 7903 3505 7909 3509 7909 3522 7895
3526 7882 3525 7862 3529 7858 3529 7851
3526 7849 3526 7842 3528 7830 3522 7824
3520 7816 3488 7814 3483 7816
TIME...MOT...LOC 1927Z 304DEG 23KT 3512 7875 3493 7898
$$
771 follow-up statement
268
WWUS52 KRAH 011959 RRA
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
359 PM EDT SUN JUL 1 2012
NCC051-163-012045-
/O.CON.KRAH.SV.W.0161.000000T0000Z-120701T2045Z/
CUMBERLAND NC-SAMPSON NC-
359 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SAMPSON AND CUMBERLAND COUNTIES...
AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTH OF AUTRYVILLE TO HOPE
MILLS...OR ALONG A LINE EXTENDING FROM 16 MILES EAST OF FAYETTEVILLE
TO 10 MILES SOUTHWEST OF FAYETTEVILLE...MOVING SOUTHEAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
GOLF BALL SIZED HAIL.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... FAYETTEVILLE...
STEDMAN... CEDAR CREEK... SALEMBURG... ROSEBORO...CLINTON.
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS! THESE STORMS ARE ALSO PRODUCING VERY HEAVY
RAINFALL AS WELL. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR
PORTIONS OF SAMPSON AND CUMBERLAND COUNTIES UNTIL 645 PM.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3478 7844 3485 7850 3483 7890 3488 7893
3495 7903 3505 7909 3509 7909 3522 7895
3526 7882 3525 7862 3529 7858 3529 7851
3526 7849 3526 7842 3528 7830 3522 7824
3520 7816 3488 7814 3483 7816
TIME...MOT...LOC 1954Z 297DEG 21KT 3507 7859 3495 7900
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:00 PM EDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jul 1, 2:00 PM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 200 PM EDT SUN JUL 1 2012 .SYNOPSIS... UPPER LEVEL HIGH PRESSURE WILL HOLD OVER THE SOUTHEAST STATES THROUGH WEDNESDAY... WHILE A SERIES OF UPPER LEVEL DISTURBANCES TRACKS SOUTHEASTWARD FROM THE OHIO VALLEY ACROSS THE MID ATLANTIC REGION. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1015 AM SUNDAY... SYNOPTIC OVERVIEW: THE MID LEVEL PATTERN REMAINS FAIRLY STAGNANT WITH 12Z UPPER AIR ANALYSES SHOWING AN ANTICYCLONE CENTERED OVER GA AND A FAIRLY SWIFT (FOR JULY) WNW FLOW TO ITS NORTH AND NORTHWEST... ON THE ORDER OF 35-40 KTS NEAR THE NC/VA BORDER. AN 850 MB TROUGH EXTENDS THROUGH CENTRAL NC... JUST EAST OF THE ANTICYCLONE CORE BETWEEN BIRMINGHAM AND ATLANTA (A SLIGHT BUMP TO THE SW FROM 24 HRS AGO)... AND TEMPS HERE REMAIN QUITE WARM AT 24-25C. AT THE SURFACE... A WEAK PRESSURE TROUGH EXTENDED FROM VA ACROSS KY AND CENTRAL IL TO SE IA... WITH THE STRONGER SYNOPTIC FRONT FURTHER NORTH FROM MN ACROSS SRN MI AND NRN OH THROUGH PA/NYC... AND A SURFACE TROUGH THROUGH THE WRN PIEDMONT OF THE CAROLINAS TO CENTRAL GA. PRECIP CHANCES AND SEVERE RISK: WITH EVIDENCE OF A STRONG EML ON REGIONAL SOUNDINGS... LAPSE RATES THROUGH THE COLUMN IN THE VICINITY AND UPSTREAM REMAIN RATHER HIGH... 6 C/KM AT 0-3 KM AND STEEPENING RAPIDLY... AND LIKEWISE IN THE MID LEVELS AT 7.5-8.0... EXPECTED TO RISE TOWARD 8.5 C/KM. MODELS ARE CONSISTENTLY SHOWING VERY STRONG INSTABILITY THIS AFTERNOON WITH LIFTED INDICES OF -10C TO -15C AND OVER 5000 J/KG OF MLCAPE MAINLY ALONG AND EAST OF HIGHWAY 1. THE 0C TO -20C LAYER ALOFT CONTINUES TO MOISTEN WITH RISING PW... AND GIVEN EXPECTATIONS OF VIGOROUS PARCEL ACCELERATION THIS AFTERNOON WITHIN THE MIXED PHASE HAIL GROWTH ZONE (-10C TO -30C LAYER CAPE OVER 1500 J/KG) AND IMPROVING DEEP LAYER SHEAR TO 25-40 KTS... THE RISK OF SEVERE STORMS -- LIKELY BEGINNING AS DISCRETE HAIL-PRODUCING CELLS BEFORE MORPHING INTO A QUASI-LINEAR SEVERE-WIND-DOMINANT CONVECTIVE COMPLEX (SUGGESTED BY THE DEEP AND STILL RATHER DRY MIXED LAYER ON FORECAST SOUNDINGS. FORWARD-PROPAGATING OUTFLOW FROM LAST NIGHT'S MCS OVER SRN IN IS STRENGTHENING ANEW OVER THE KY/VA BORDER... SUPPORTED BY STRENGTHENING UPPER DIVERGENCE... AND THIS FEATURE IS ON PACE TO REACH OUR CWA BY 1 PM. THE UPPER DIVERGENCE MAXIMUM IS EXPECTED TO SPREAD THROUGH CENTRAL NC THROUGH THE AFTERNOON INTO THE EVENING. THE SURFACE INVERSION HAS NOT YET MIXED OUT WITH ABUNDANT CONVECTIVE INHIBITION REMAINING BUT ELEVATED INSTABILITY IS HIGH AND THE INVERSION SHOULD BE QUICKLY BROKEN AS TEMPS (ALREADY IN THE MID 80S TO NEAR 90) STEADILY CLIMB. THE COMBINATION OF INCREASING DYNAMIC FORCING FOR ASCENT (WHICH INCLUDES THE MCV RESULTING FROM THE IN MCS) AND INSTABILITY (BUOYED BY SURFACE DEW POINTS THAT ARE MUCH HIGHER THAN YESTERDAY... BY 5 TO 15 DEGREES OUTSIDE OF THE OUTFLOW-AFFECTED TRIAD) SUGGESTS A GOOD CHANCE OF STRONG TO SEVERE STORMS SPREADING OVER NC THIS AFTERNOON INTO THE EVENING. REGARDING TEMPS... THE MORNING CONVECTIVE-DEBRIS MID CLOUDS HELPED HOLD READINGS UP A BIT OVERNIGHT... AS DID THE SURGE IN DEW POINTS. AS THESE CLOUDS ARE ALREADY DEPARTING... HEATING IS STRONG WITH CURRENT TEMPS RUNNING NEAR TO A FEW DEGREES ABOVE THE TEMPS AT THIS TIME YESTERDAY (THIS IS DUE IN PART TO THE WARMER LOWS HOWEVER). WITH THICKNESSES CLOSE TO YESTERDAY... EXPECT READINGS TO CONTINUE TO SOAR THROUGH THE 90S... ALTHOUGH THE INSTANCES OF 100+ READINGS MAY NOT BE AS PLENTIFUL AS YESTERDAY GIVEN THE ARRIVAL OF THE CONVECTION FROM OUR NORTHWEST... AND WITH THE LIKELIHOOD OF SOME HIGH-BASED CONVECTIVE AND SEA-BREEZE CLOUDS. THE SLIGHTLY LOWER TEMPS WILL BE MORE THAN OFFSET BY THE HIGHER HUMIDITY TO CREATE OPPRESSIVE HEAT INDEX VALUES... THUS THE EXCESSIVE HEAT WARNING WILL BE LEFT AS IS THROUGH EARLY EVENING... SINCE SUCCESSIVE DAYS OF THIS KIND OF HEAT WITH SCANT LITTLE RELIEF AT NIGHT HAVE BEEN SHOWN TO EXACERBATE THE RISKS OF HEAT-RELATED ILLNESSES. HIGHS 98-104 AND LOWS TONIGHT 71-77. -GIH && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... AS OF 340 AM... MODELS CONSISTENT IN KEEPING SURFACE TROUGH OVER CENTRAL NORTH CAROLINA INTO MONDAY NIGHT... BUT WITH RISING PRESSURES... WHILE 850 MILLIBAR HEIGHTS RELATIVELY STATIC. THUS EXPECT LOW LEVEL THICKNESSES TO FALL AND TRIPLE DIGIT HIGH TEMPERATURES TO RETREAT SOUTH. HOWEVER SOME HIGH TEMPERATURES OVER 99 DEGREES STILL EXPECTED... MAINLY SOUTH... AND EAST OF INTERSTATE 95. WITH LOW 70S DEWPOINTS EXPECTED IN THE SOUTH... WILL RETAIN A EXCESSIVE HEAT WATCH FOR AREAS NEAR AND SOUTH OF GOLDSBORO TO WADESBORO. HEAT ADVISORIES MAY VERIFY ELSEWHERE ALONG AND EAST OF HIGHWAY ONE... BUT TOO FAR OUT IN TIME FOR ISSUANCE OF ADVISORIES. HIGH TEMPERATURES 98 TO 101. MID LEVEL LAPSE RATES BECOME LESS STEEP BUT INSTABILITY AND POTENTIAL ENERGY SIMILAR TO SUNDAY PERSIST. CONVECTIVE TRIGGER TEMPERATURES CONTINUE HIGH AND MOST CONVECTION SHOULD NOT FIRE UNTIL MID TO LATE AFTERNOON MONDAY. SEVERE THREAT WILL CONTINUE TO BE PRIMARILY DAMAGING DOWNBURST WINDS BUT STRENGTH MINIMALLY TRIMMED BY LESS SEVERE MID LEVEL LAPSE RATES AND REDUCED DOWNDRAFT CAPE. ONE INCH HAIL A LESSER THREAT. CONVECTION MOST LIKELY TO CONTINUE INTO THE NIGHT NEAR AND EAST OF THE SURFACE TROUGH... HIGHWAY ONE AND EAST. CONVECTION AND SEVERE THREAT MAY PERSIST TO SUNRISE WITH A LOW LEVEL JET DEVELOPING ONCE THE NEAR SURFACE INVERSION SETS UP. AMPLE MOISTURE ABOVE 10000 FEET TO SUSTAIN CONVECTION. 40 PERCENT CHANCES EAST AND 30 WEST. LOW LEVEL THICKNESSES FORECAST TO FALL TO NEAR 1425 METERS AT GREENSBORO BY SUNRISE TUESDAY. CLOUDS AND MOISTURE WILL INHIBIT COOLING. STRONG DOWNDRAFTS MAY SEND SOME READINGS INTO THE UPPER 60S... BUT LOW TO MID 70S FOR LOW TEMPERATURES WILL BE MORE COMMON. && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 340 AM SUNDAY... MEDIUM RANGE GUIDANCE SUGGESTS A GENERAL NW FLOW ALOFT AROUND THE MID LEVEL RIDGE SITUATED OVER THE SOUTHEAST -- A PATTERN FAVORABLE FOR RIDGE-RIDING CONVECTIVE CLUSTERS THIS TIME OF YEAR -- WILL CONTINUE INTO THE MIDDLE OF THE WEEK. THIS PATTERN WILL BE FOLLOWED BY THE ESTABLISHMENT OF A WEAKNESS/SHEAR AXIS IN THE HOT MID LEVEL RIDGE...ENCOURAGED BY A TROUGH OFFSHORE THE PAC NW COAST THIS MORNING...BY THU INTO THE WEEKEND. BOTH PATTERNS SUGGEST PROBABILITY OF PRECIPITATION SHOULD BE AT OR ABOVE CLIMO - IN THE 20-30 PERCENT RANGE. CONSENSUS H85 TEMPS WITHIN A DEGREE OR TWO OF 20 SUGGESTS CONTINUED HOT CONDITIONS...WITH TEMPERATURES GENERALLY 92 TO 99 AND LOWER TO MIDDLE 70S EACH DAY AND NIGHT...RESPECTIVELY. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 200 PM SUNDAY... VFR CONDITIONS WILL DOMINATE THROUGH MIDDAY MONDAY AT ALL SITES. BUT THE MAIN CONCERN IS SCATTERED STRONG TO SEVERE STORMS THIS AFTERNOON. SUCH STORMS HAVE ALREADY AFFECTED INT AND GSO WITH NORTHWESTERLY (CROSSWIND AT GSO) WINDS BRIEFLY SUSTAINED NEAR 20 AND GUSTING TO 30-35 KTS. SIMILAR WINDS... AND STRONGER THAT COULD GUST TO 50 KTS... WILL BE POSSIBLE FOR A 1-2 HR PERIOD THIS AFTERNOON AT ALL LOCATIONS. EVEN NOT CLOSE TO A STORM... A GUST FRONT EXTENDING FROM JUST SOUTH OF BURLINGTON THROUGH HILLSBOROUGH TO NEAR ROXBORO WILL BRING WINDS OF 35-40 KTS. SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL TAF SITES UNTIL 8 PM THIS EVENING. MVFR FOG IS POSSIBLE 08Z-13Z MONDAY MORNING AT RDU/FAY/RWI. BEYOND MIDDAY MONDAY... ISOLATED TO SCATTERED STORMS ARE POSSIBLE FROM LATE MORNING THROUGH AFTERNOON... AND STRONG GUSTY WINDS OVER 50 MPH COULD OCCUR IN AND NEAR ANY STORMS. OTHERWISE... VFR CONDITIONS ARE LIKELY TO HOLD... WITH POSSIBLY SOME EARLY MORNING MVFR FOG. -GIH && .CLIMATE... DAILY RECORD HIGHS AND YEAR THE RECORD WAS LAST SET: JULY 1 (SUNDAY)-- RDU: 99 (2005) GSO: 98 (1954) (RECORD ALREADY BROKEN TODAY BY A HIGH OF 99) FAY: 104 (1959) JULY 2 (MONDAY)-- RDU: 101 (1954) GSO: 98 (1954) FAY: 106 (1931) ALL TIME RECORD HIGHS: RDU: 105 DEGREES (6/29/2012, 8/21/2007, 8/18/1988, 7/23/1952) GSO: 104 DEGREES (7/27/1914, 6/12/1914, 6/12/1912) FAY: 107 DEGREES (8/9/2007, 7/22/1932) && .RAH WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 11 PM EDT THIS EVENING FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR NCZ078-083>086-088-089. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...99 LONG TERM...MWS AVIATION...HARTFIELD
Hazardous weather outlook, Jul 1, 4:31 AM EDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 431 AM EDT SUN JUL 1 2012 NCZ083>086-088-089-020845- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 431 AM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE AFTERNOON INTO MONDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ078-020845- WAYNE- 431 AM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS INTO TONIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO MONDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>011-024>028-040>043-073>077-020845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE- HARNETT- 431 AM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO MONDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ021>023-038-039-020845- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 431 AM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO MONDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jul 1, 3:07 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
307 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL 4 WSW FALLS LAKE 35.91N 78.65W
07/01/2012 E1.00 INCH WAKE NC TRAINED SPOTTER
HAIL COVERING INTERSTATE 540... UP TO QUARTER SIZE
&&
EVENT NUMBER RAH1200446
SECLocal storm report, Jul 1, 3:12 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
312 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 2 N SURL 36.35N 78.89W
07/01/2012 E1.00 INCH PERSON NC NWS EMPLOYEE
QUARTER SIZE HAIL
&&
EVENT NUMBER RAH1200447
SECLocal storm report, Jul 1, 3:16 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
316 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 5 NW ROCKFISH 35.03N 79.12W
07/01/2012 E1.00 INCH HOKE NC LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED BY LAW ENFORCEMENT ON US 401
&&
EVENT NUMBER RAH1200448
SECLocal storm report, Jul 1, 3:18 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
318 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 2 SW FALLS LAKE 35.90N 78.61W
07/01/2012 E1.50 INCH WAKE NC TRAINED SPOTTER
PING PONG BALL SIZE HAIL
&&
EVENT NUMBER RAH1200449
SECLocal storm report, Jul 1, 3:20 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 2 SW FALLS LAKE 35.91N 78.60W
07/01/2012 E1.00 INCH WAKE NC TRAINED SPOTTER
QUARTER SIZE HAIL
&&
EVENT NUMBER RAH1200450
SECLocal storm report, Jul 1, 3:22 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
322 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL 3 SW FALLS LAKE 35.89N 78.62W
07/01/2012 E1.00 INCH WAKE NC TRAINED SPOTTER
QUARTER SIZE HAIL
&&
EVENT NUMBER RAH1200451
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:31 PM EDT | Special Weather Statement | RAH | Guilford | 59 min |
| Jun 30, 10:29 PM EDT | Special Weather Statement | RAH | Alamance | 46 min |
| Jun 30, 10:41 PM EDT | Special Weather Statement | RAH | Granville, Person | 64 min |
| Jun 30, 10:58 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange | 62 min |
| Jun 30, 11:40 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange | 32 min |
| Jul 1, 1:10 AM EDT | Special Weather Statement | RAH | Franklin, Nash, Vance, Warren | 65 min |
| Jul 1, 1:30 AM EDT | Special Weather Statement | RAH | Stanly | 60 min |
| Jul 1, 2:55 AM EDT | Special Weather Statement | RAH | Warren | 50 min |
| Jul 1, 4:00 AM EDT | Special Weather Statement | RAH | Granville, Person | 60 min |
| Jul 1, 4:06 AM EDT | Special Weather Statement | RAH | Halifax | 54 min |
| Jul 1, 4:30 AM EDT | Special Weather Statement | RAH | Vance | 45 min |
| Jul 1, 5:07 AM EDT | Special Weather Statement | RAH | Nash | 53 min |
| Jul 1, 7:16 AM EDT | Special Weather Statement | RAH | Warren | 74 min |
| Jul 1, 11:03 AM EDT | Special Weather Statement | RAH | Forsyth | 3 hr |
| Jul 1, 12:30 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 60 min |
| Jul 1, 12:52 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 38 min |
| Jul 1, 1:41 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Granville, Guilford, Orange, Person and 1 more | 64 min |
| Jul 1, 2:12 PM EDT | Special Weather Statement | RAH | Richmond | 48 min |
| Jul 1, 2:15 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 45 min |
| Jul 1, 2:20 PM EDT | Special Weather Statement | RAH | Chatham, Lee, Orange, Wake | 55 min |
| Jul 1, 2:31 PM EDT | Special Weather Statement | RAH | Harnett | 44 min |
| Jul 1, 2:33 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake, Warren | 72 min |
| Jul 1, 2:37 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 21 min |
| Jul 1, 2:47 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 58 min |
| Jul 1, 2:54 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 66 min |
| Jul 1, 2:59 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond, Scotland | 61 min |
| Jul 1, 3:03 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 57 min |
| Jul 1, 3:16 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Wilson | 74 min |
| Jul 1, 3:44 PM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Sampson | 2 hr |
| Jul 1, 3:48 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 57 min |
| Jul 1, 3:55 PM EDT | Severe Thunderstorm Warning | RAH | Hoke | 35 min |
| Jul 1, 4:10 PM EDT | Areal Flood Advisory | RAH | Edgecombe | 66 min |
| Jul 1, 4:24 PM EDT | Tornado Warning | RAH | Sampson | 12 min |
| Jul 1, 4:42 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke, Sampson | 66 min |
| Jul 1, 4:59 PM EDT | Heat Advisory | RAH | Anson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 18 more | 22 hr |
| Jul 1, 6:37 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 68 min |
| Jul 1, 7:48 PM EDT | Special Weather Statement | RAH | Anson, Richmond, Scotland | 87 min |
| Jul 1, 7:52 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 38 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.